MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 21AGFN-756
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm regent valve was selected for implant.During the procedure, the physician experienced resistance while rotating the valve.At some point, there was leaflet detachment from the device.The leaflet was removed from the patient and a new 21mm regent valve was implanted.The patient remained hemodynamically stable throughout the procedure and there was no delay.
 
Additional Manufacturer Narrative
An event of rotation difficulty, and leaflet dislodgement was reported.The valve was returned with the dislodged leaflet.The orifice was noted to be fractured in half and had surface damage next to the fracture.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, the damage may have been caused by an external force applied to the valve, which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22289835
Report Number2135147-2025-03292
Device Sequence Number8551440
Product Code LWQ
UDI-Device Identifier05415067042958
UDI-Public(01)05415067042958(17)290220
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21AGFN-756
Device Catalogue Number21AGFN-756
Device Lot NumberC00019078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown